Georgia, 2004

Strong Wind in Georgia, September 6 to 7, 2004

September 6 to 7, 2004 · NWS FFC · 34 events in 34 counties and zones

Banks: The Banks County News of Homer reported that several trees and power lines were down throughout the county. Three large pine trees were down on Carson Segars Road, blocking the road.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$613,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Strong wind damage, associated with Tropical Storm Frances, is listed below, in alphabetical order by county for those counties that "strong wind" criteria was either met or assumed to have been met.Banks: The Banks County News of Homer reported that several trees and power lines were down throughout the county. Three large pine trees were down on Carson Segars Road, blocking the road. (Estimated Damage: $7,000)Bartow: The Bartow County 911 Center reported that three trees and power lines were down around the county. (Estimated Damage: $5,000)Carroll: The Georgian Newspaper of Carrollton reported that several trees and power lines were down across the county. Several power outages were noted around the county during the early morning hours. (Estimated Damage: $7,000)Chattahoochee: The Chattahoochee County 911 Center reported that several trees and power lines were down around the county. No major damage was reported, however. (Estimated Damage: $5,000)Chattooga: The Chattooga County 911 Center reported that a few trees were blown down. (Estimated Damage: $1,000)Dawson: The Dawson County 911 Center reported that several trees and power lines were blown down. One tree had Georgia Highway 136 blocked for a short while. (Estimated Damage: $5,000)Douglas: The Douglas County 911 Center reported that a number of trees and power lines were down around the county. No damage to structures was reported, however. (Estimated Damage: $50,000)Emanuel: The Emanuel County 911 Center reported that several trees and power lines were down around the county, but no structural damage was reported. (Estimated Damage: $25,000)Floyd: The Floyd County Emergency Management Director and the Rome News Tribune reported that several trees and power lines were down around the county, but damage was far less significant compared to counties further south and east toward Atlanta. Four roads in the county were blocked by fallen trees during the early morning hours. (Estimated Damage: $5,000)Gilmer: The Gilmer County 911 Center reported that a few trees and power lines were down around the county. The Times Courier of Ellijay reported that one tree, which was weakened by the storm, fell the next afternoon on a vehicle causing minor damage. (Estimated Damage: $10,000)Gordon: The Rome News Tribune reports that a few trees and power lines were blown down in the county. (Estimated Damage: $3,000)Haralson: The Haralson Gateway reported that strong winds blew down several trees and power lines around the county. No major damage was reported. The porch of one home suffered minor damage when a tree fell across it. From six to eight large trees had to be removed from roads in the county, along with a number of smaller trees and tree limbs. At least 2500 residents were left without power during the height of the storm. (Estimated Damage: $25,000)Harris: The Harris County Emergency Management Director reported that strong winds blew down a number of trees and power lines throughout the county. Sustained winds of 30 mph with gusts to 47 mph were measured on Davis Wind Equipment in Hamilton. Stronger winds were suspected in the eastern portion of the county. (Estimated Damage: $25,000)Jackson: The Commerce News of Jackson County reported that only a few trees and power lines were blown down. (Estimated Damage: $5,000)Jefferson: The News and Farmer Jefferson Reporter reported that numerous trees and power lines were blown down throughout the county. At least 30 roads in the county were blocked. In addition, WPEH radio in Louisville reported that 5.15 inches of rain fell. (Estimated Damage: $75,000)Lumpkin: The Lumpkin County 911 Center reported that numerous trees were blown down around the county. (Estimated Damage: $25,000)Madison: The Madison County 911 Center reported that several trees and a few power lines were blown down. (Estimated Damage: $5,000)Murray: The Murray County 911 Center reported that a few trees were down. (Estimated Damage: $5,000)Muscogee: The Columbus Ledger-Enquirer reported that several trees and power lines were down throughout the county. No major structural damage was reported. (Estimated Damage: $30,000)Oconee: The Oconee Enterprise of Watkinsville reported that a number of trees and power lines were down throughout the county. (Estimated Damage: $25,000)Oglethorpe: The Oglethorpe County 911 Center reported that many trees and power lines were down throughout the county. (Estimated Damage: $25,000)Pickens: The Pickens County 911 Center and the Pickens County Progress of Jasper reported that several trees and a few power lines were down. One home sustained minor damage when a tree fell on the structure. (Estimated Damage: $25,000)Polk: The Polk County 911 Center reported that a few trees and power lines were down. (Estimated Damage: $5,000)Stewart: The Stewart County Emergency Management Director reported that several trees were down, some on roads. (Estimated Damage: $5,000)Taliaferro: The Georgia Emergency Management Agency reported that several trees and power lines were down. As much as 80 percent of the county was left without power. (Estimated Damage: $25,000)Union: The Union County 911 Center reported that a couple of trees and one power line were down in the Suches area. (Estimated Damage: $2,000)Walker: The Walker County 911 Center reported that one tree and one power line were down. A spotter reported that a large 16 inch diameter pin oak tree fell down on a home causing damage to the siding and the roof. (Estimated Damage: $2,000)Walton: The Walton Tribune reported considerable damage across the county to trees, power lines, and some vehicles. A number of trees were down throughout the county. One tree fell on and crushed a chain link fence at a private residence. Several vehicles were also damaged when trees or tree limbs fell on them. (Estimated Damage: $50,000)Warren: The Warrenton Clipper reported that several trees and power lines were down around the county. However, no damage was reported to homes or other structures. (Estimated Damage: $25,000)Washington: The Washington County 911 Center reported that a number of trees and power lines were down throughout the county. No significant structural damage was reported, however. (Estimated Damage: $50,000)Webster: The Webster County 911 Center reported that a number of trees and power lines were down throughout the county. No significant structural damage was reported, however. (Estimated Damage: $50,000)White: The White County 911 Center reported that a number of trees and power lines were down throughout the county. One home was damaged when a tree fell on the structure. The public estimated wind gusts of 45 mph around Clevelend. (Estimated Damage: $50,000)Whitfield: The Whitfield County 911 Center reported that four trees and a couple of power lines were down. (Estimated Damage: $3,000)Wilkes: The Wilkes County 911 Center reported that a few trees and power lines were down in the county. (Estimated Damage: $3,000)

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 6, 2:29 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 6, 2:29 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD ADVISORY INFO
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT MON SEP 6 2004

.SHORT TERM...
GFS CONTINUES TO BRING REMNANTS OF FRANCES NORTHWARD ALONG ALABAMA -
GEORGIA STATE LINE.  ETA IS FURTHER TO WEST...AND WILL BASE FORECAST
ON A BLEND OF HPC TRACK AND GFS.  THE STRONGEST WINDS WILL SPREAD
ACROSS THE AREA BEGINNING THIS EVENING...WINDS ACROSS CENTRAL
GEORGIA ARE ALREADY IN THE 20 TO 25 MPH RANGE WITH GUSTS TO NEAR
30.  EXPECT WINDS TO INCREASE TO THE 25 TO 35 MPH RANGE WITH GUSTS
TO 40 ACROSS CENTRAL AREAS OVERNIGHT...THEN ACROSS NORTHERN AREAS
THROUGH EARLY AFTERNOON.  WILL EXPAND WIND ADVISORY TO INCLUDE ALL
OF FORECAST AREA TONIGHT.  SHOWERS ASSOCIATED WITH FRANCES ARE
ALREADY SPREADING NORTHWARD AND THIS WILL CONTINUE OVERNIGHT WITH
THE HEAVIEST RAINS ACROSS SOUTHERN PORTIONS OF FORECAST AREA
BEGINNING LATE THIS EVENING INTO TOMORROW AND ACROSS NORTHERN
PORTIONS BY EARLY TOMORROW AND CONTINUING INTO THE EVENING HOURS.
RAIN AND WINDS WILL DIMINISH FROM SOUTH TO NORTH TOMORROW EVENING.
WE SHOULD START TO SEE THE CLOUDS CLEARING BY LATE WEDNESDAY INTO
THURSDAY.

.LONG TERM...
BY FRIDAY WEAK HIGH PRESSURE BEGINS TO BUILD DOWN THE MID ATLANTIC
STATES SETTING UP EASTERLY WINDS OVER THE SOUTHEAST BY NEXT
WEEKEND.  EASTERN PORTIONS OF FORECAST AREA COULD SEE SOME SHOWERS
AND THUNDERSTORMS EACH A DAY WITH INCREASING CLOUDINESS.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     71 79 70 80 / 90 99 99 70
ATHENS      71 79 70 80 / 90 99 99 70
GAINESVILLE 70 79 68 79 / 80 99 99 70
ROME        73 80 72 78 / 80 99 99 70
COLUMBUS    73 80 72 84 / 99 99 90 50
MACON       73 81 71 84 / 99 99 99 50
&&

.FFC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TONIGHT FOR NORTH
AND CENTRAL GEORGIA
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NORTH AND CENTRAL GEORGIA.
&&

 12
Hazardous weather outlook, Sep 6, 3:30 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT MON SEP 6 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070229-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
430 PM EDT MON SEP 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED TORNADOES POSSIBLE OVERNIGHT...MAINLY EASTERN GEORGIA...
...ISOLATED THUNDERSTORMS POSSIBLE OVERNIGHT...MAINLY EASTERN
GEORGIA...
...WIDESPREAD HEAVY RAINFALL EXPECTED OVERNIGHT...MAINLY CENTRAL AND
EASTERN GEORGIA...
...STRONG...GUSTY WINDS EXPECTED TO AFFECT MUCH OF NORTH AND CENTRAL
GEORGIA OVERNIGHT...

.SYNOPSIS...
TROPICAL STORM FRANCES CONTINUES TO MOVE NORTH THROUGH THE FLORIDA
PANHANDLE...AND WILL TRACK NORTH ACROSS WESTERN GEORGIA OVERNIGHT
AND TUESDAY. THIS WILL BE THE MAIN WEATHER SYSTEM TO IMPACT NORTH
AND CENTRAL GEORGIA THROUGH WEDNESDAY.

.PRIMARY HAZARD...THE PRIMARY HAZARD FOR TONIGHT WILL BE ISOLATED
TORNADOES THAT MAY DEVELOP WITHIN SPIRAL FEEDER BANDS ASSOCIATED
WITH TROPICAL STORM FRANCES. THE PRIME AREA TO BE AFFECTED BY THESE
GENERALLY EAST TO WEST ORIENTED FEEDER BANDS WILL BE SOUTHEAST OF A
LINE FROM AMERICUS...TO ATLANTA...TO ATHENS THIS EVENING...AND
GENERALLY EAST OF A LINE FROM AMERICUS...TO ATLANTA...TO GAINESVILLE
OVERNIGHT. AN ISOLATED THUNDERSTORM MAY ALSO OCCUR WITHIN SOME OF
THE STRONGER RAIN BANDS...AGAIN MAINLY IN EASTERN GEORGIA TONIGHT.
IN ADDITION...THERE WILL BE A THREAT OF WIDESPREAD HEAVY RAIN
OVERNIGHT...AGAIN MAINLY IN EASTERN GEORGIA...WHICH MAY RESULT IN
FLOODING OF ROADWAYS...SMALL CREEKS AND STREAMS...AND EVENTUALLY
LARGER MAIN STEM RIVERS.

.DISCUSSION...
TROPICAL STORM FRANCES WILL MOVE INTO SOUTHWEST GEORGIA
TONIGHT...AND TRACK SLOWLY ACROSS WEST GEORGIA OVERNIGHT WHILE
WEAKENING TO A TROPICAL DEPRESSION. AS IS COMMON WITH SUCH WARM CORE
SYSTEMS...THERMODYNAMIC INSTABILITY IS LIMITED. THE MAIN THREAT FOR
SEVERE WEATHER WILL COME FROM ISOLATED...BRIEF...TORNADOES...THAT
OFTEN OCCUR WITH SUCH TROPICAL SYSTEMS OF THIS INTENSITY. THE MAIN
THREAT FOR THESE TORNADOES WILL BE EAST AND SOUTHEAST OF THE STORM
CENTER. THE MAIN THREAT OVERNIGHT AND CONTINUING INTO EARLY
WEDNESDAY WILL BE WIDESPREAD HEAVY RAIN. GIVEN THE ASSYMETRIC NATURE
OF FRANCES...THE HEAVIEST RAIN WILL FALL EAST OF THE STORM
TRACK...GENERALLY EAST OF A LINE FROM DALTON...TO ATLANTA...TO
AMERICUS...WHERE 4 TO 8 INCHES OF RAIN WITH HIGHER AMOUNTS CAN BE
EXPECTED THROUGH EARLY WEDNESDAY. SLIGHTLY LESS RAINFALL MAY OCCUR
TOWARD THE ALABAMA...GEORGIA BORDER. FINALLY...SUSTAINED WINDS OF 20
TO 25 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA OVERNIGHT AND TUESDAY...DIMINISHING
TUESDAY NIGHT AND EARLY WEDNESDAY. WINDS GUSTS TO 45 MPH MAY
ACCOMPANY HEAVIER SQUALLS OR RAIN BANDS. SUCH WIND...COMBINED WITH
THE WET...SATURATED SOILS...MAY RESULT IN SCATTERED POWER OUTAGES AS
SOME TREES ARE BLOWN DOWN ONTO POWER LINES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS WILL NEED TO STAY ABREAST OF
ADDITIONAL TORNADO WATCHES AND POSSIBLE TORNADO WARNINGS THAT MAY BE
ISSUED THIS EVENING. THE HIGHEST THREAT OF ISOLATED TORNADOES WILL
BE ACROSS EAST CENTRAL AND MIDDLE GEORGIA. IN ADDITION...SPOTTERS
AND EMERGENCY MANAGERS MAY BE NEEDED TO MONITOR AREAS OF HEAVY RAIN
FOR POTENTIAL FLOODING.

.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH MONDAY
TROPICAL DEPRESSION FRANCES WILL MOVE NORTH THROUGH WEST GEORGIA
TUESDAY AND TUESDAY NIGHT...FINALLY EXITING THE AREA TO THE NORTH
EARLY WEDNESDAY. THE THREAT FOR HEAVY RAIN AND WIND GUSTS WILL
CONTINUE THROUGH EARLY WEDNESDAY. THE THREAT FOR ISOLATED TORNADOES
WILL ALSO CONTINUE...MAINLY ACROSS EASTERN GEORGIA...TUESDAY.
SPOTTERS AND EMERGENCY MANAGERS...AS WELL AS RESIDENTS OF NORTH AND
CENTRAL GEORGIA...WILL WANT TO STAY ABREAST OF THE LATEST
FORECASTS...STATEMENTS...WATCHES...AND WARNINGS ISSUED. PLEASE REFER
TO THE PRODUCT...A T L E S F A T L...AND...A T L S P S A T L...FOR
FURTHER INFORMATION ON THE THREAT FOR HEAVY RAIN...WIND...AND
ISOLATED TORNADOES.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

RAB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 strong wind. Local standard time, as filed.

Strong Wind, Taliaferro

When
September 6, 4:00 PM EST to September 7, 12:00 PM EST
Where
Taliaferro forecast zone
Measured
30 kt (35 mph) estimated sustained
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

Strong Wind, Chattahoochee

When
September 6, 7:00 PM EST to 9:00 PM EST
Where
Chattahoochee forecast zone
Measured
33 kt (38 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.347, -84.787 (the zone’s center; the record gives no point)

Strong Wind, Emanuel

When
September 6, 7:00 PM EST to 9:00 PM EST
Where
Emanuel forecast zone
Measured
33 kt (38 mph) estimated sustained
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
32.590, -82.302 (the zone’s center; the record gives no point)

Strong Wind, Stewart

When
September 6, 7:00 PM EST to 9:00 PM EST
Where
Stewart forecast zone
Measured
32 kt (37 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

Strong Wind, Webster

When
September 6, 7:00 PM EST to 9:00 PM EST
Where
Webster forecast zone
Measured
33 kt (38 mph) estimated sustained
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
32.047, -84.551 (the zone’s center; the record gives no point)

Strong Wind, Muscogee

When
September 6, 7:30 PM EST to 9:30 PM EST
Where
Muscogee forecast zone
Measured
34 kt (39 mph) estimated sustained
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
32.510, -84.877 (the zone’s center; the record gives no point)

Strong Wind, Harris

When
September 6, 8:00 PM EST to 10:00 PM EST
Where
Harris forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
32.736, -84.909 (the zone’s center; the record gives no point)

Strong Wind, Jefferson

When
September 6, 9:00 PM EST to 11:00 PM EST
Where
Jefferson forecast zone
Measured
34 kt (39 mph) estimated sustained
Property damage
$75,000
Reported by
NEWSPAPER
Coordinates
33.055, -82.418 (the zone’s center; the record gives no point)

Strong Wind, Washington

When
September 6, 9:00 PM EST to 11:00 PM EST
Where
Washington forecast zone
Measured
33 kt (38 mph) estimated sustained
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
32.970, -82.796 (the zone’s center; the record gives no point)

Strong Wind, Carroll

When
September 7, 1:30 AM EST to 3:30 AM EST
Where
Carroll forecast zone
Measured
31 kt (36 mph) estimated sustained
Property damage
$7,000
Reported by
NEWSPAPER
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Strong Wind, Walton

When
September 7, 1:30 AM EST to 3:30 AM EST
Where
Walton forecast zone
Measured
30 kt (35 mph) estimated sustained
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Strong Wind, Warren

When
September 7, 1:30 AM EST to 3:30 AM EST
Where
Warren forecast zone
Measured
30 kt (35 mph) estimated sustained
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
33.409, -82.677 (the zone’s center; the record gives no point)

Strong Wind, Oglethorpe

When
September 7, 1:30 AM EST to 3:30 AM EST
Where
Oglethorpe forecast zone
Measured
31 kt (36 mph) estimated sustained
Property damage
$25,000
Reported by
GOVT OFFICIAL
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

Strong Wind, Oconee

When
September 7, 1:30 AM EST to 3:30 AM EST
Where
Oconee forecast zone
Measured
31 kt (36 mph) estimated sustained
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Strong Wind, Haralson

When
September 7, 2:00 AM EST to 4:00 AM EST
Where
Haralson forecast zone
Measured
31 kt (36 mph) estimated sustained
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Strong Wind, Wilkes

When
September 7, 2:00 AM EST to 4:00 AM EST
Where
Wilkes forecast zone
Measured
28 kt (32 mph) estimated sustained
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

Strong Wind, Douglas

When
September 7, 2:00 AM EST to 4:00 AM EST
Where
Douglas forecast zone
Measured
32 kt (37 mph) estimated sustained
Property damage
$50,000
Reported by
GOVT OFFICIAL
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Strong Wind, Jackson

When
September 7, 3:00 AM EST to 5:30 AM EST
Where
Jackson forecast zone
Measured
31 kt (36 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Strong Wind, Polk

When
September 7, 3:00 AM EST to 5:00 AM EST
Where
Polk forecast zone
Measured
30 kt (35 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Strong Wind, Madison

When
September 7, 3:30 AM EST to 5:30 AM EST
Where
Madison forecast zone
Measured
31 kt (36 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Strong Wind, Banks

When
September 7, 4:00 AM EST to 6:00 AM EST
Where
Banks forecast zone
Measured
33 kt (38 mph) estimated sustained
Property damage
$7,000
Reported by
NEWSPAPER
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Strong Wind, Bartow

When
September 7, 5:00 AM EST to 7:00 AM EST
Where
Bartow forecast zone
Measured
30 kt (35 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Strong Wind, Dawson

When
September 7, 6:00 AM EST to 8:00 AM EST
Where
Dawson forecast zone
Measured
33 kt (38 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Strong Wind, Floyd

When
September 7, 6:00 AM EST to 8:00 AM EST
Where
Floyd forecast zone
Measured
28 kt (32 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Strong Wind, Gordon

When
September 7, 6:00 AM EST to 8:00 AM EST
Where
Gordon forecast zone
Measured
28 kt (32 mph) estimated sustained
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Strong Wind, Lumpkin

When
September 7, 6:00 AM EST to 8:00 AM EST
Where
Lumpkin forecast zone
Measured
31 kt (36 mph) estimated sustained
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Strong Wind, Pickens

When
September 7, 6:00 AM EST to 8:00 AM EST
Where
Pickens forecast zone
Measured
32 kt (37 mph) estimated sustained
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Strong Wind, White

When
September 7, 6:30 AM EST to 8:30 AM EST
Where
White forecast zone
Measured
31 kt (36 mph) estimated sustained
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Strong Wind, Gilmer

When
September 7, 7:00 AM EST to 9:00 AM EST
Where
Gilmer forecast zone
Measured
31 kt (36 mph) estimated sustained
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Strong Wind, Murray

When
September 7, 7:00 AM EST to 9:00 AM EST
Where
Murray forecast zone
Measured
29 kt (33 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Strong Wind, Whitfield

When
September 7, 7:00 AM EST to 9:00 AM EST
Where
Whitfield forecast zone
Measured
29 kt (33 mph) estimated sustained
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Strong Wind, Union

When
September 7, 8:00 AM EST to 10:00 AM EST
Where
Union forecast zone
Measured
29 kt (33 mph) estimated sustained
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Strong Wind, Chattooga

When
September 7, 9:00 AM EST to 11:00 AM EST
Where
Chattooga forecast zone
Measured
32 kt (37 mph) estimated sustained
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Strong Wind, Walker

When
September 7, 10:00 AM EST to 12:00 PM EST
Where
Walker forecast zone
Measured
27 kt (31 mph) estimated sustained
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424567, 5424549, 5424552, 5424566, 5424573, 5424563, 5424557, 5424559, 5424572, 5424548, 5424570, 5424571, 5424577, 5424579, 5424556, 5424576, 5424578, 5424558, 5424565, 5424561, 5424546, 5424547, 5424551, 5424553, 5424555, 5424560, 5424564, 5424574, 5424554, 5424562, 5424575, 5424568, 5424550, 5424569.